Ask an Eye Doctor and Get an Answer ASAP
Do you have any itching, mattering / caking of the eyelashes in the morning, foreign-body sensation, or sensitivity to light?
Have these symptoms been going on since the LASIK 9 months ago? If not, for how long?
Your symptoms are consistent with a dry eye syndrome. Dry eyes can be due to many different factors. First and foremost as far as you're concerned is that you've had surgery on your eyes. Having eye surgery can trigger and exacerbate dry eye syndrome. In addition, as we age, we lose our sex-related hormones, to a degree, and this can worsen dry eye. In addition, different medicines such as psychiatric medicines, antihistamines, cold medicines and others can contribute to dry eyes. Allergies in the eyes can also contribute (make dry eyes worse). Some people have an innate deficiency in making their own tears (these people may also have other dry mucus membranes, such as their mouth, nasal passages, or genitalia). Many people have an inflammation in the eyelids called blepharitis which causes the tear film that is supposed to coat the front of the eye to not function as well, and then the eyes dry out. People with blepharitis can have morning tearing, burning, and often eyelash mattering. Their symptoms get better as the day progresses, but then they get intermittent blurring when they use their eyes heavily in activities such as reading, watching TV, computer use or driving.
I think the Refresh plus artificial tears are an excellent place to start. I would recommend using them approximately 4-5x/day in both eyes. It is important to be consistent with them, however. If you just put them in your eyes only when you feel like your eyes need it, then it often is not enough and doesn't work. The key is to be diligent at using them 4-5x/day scheduled. Once you've been doing that for 3-4 weeks and you are either no better, or better but this is not resolved, then you need to have a dry eye evaluation by your ophthalmologist to determine what other causes you may have for dry eye syndrome and what other things need to be done to treat it. You may need a prescription drop called Restasis if you find you don't make your own tears very well. Does that make sense?
Are you still there?
If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied.
Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for your inquiry!
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.
Did you have any other questions?